Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: New to Board: Frustrated with Lamictal Nathan23

Posted by BarbaraCat on May 20, 2004, at 11:41:40

In reply to New to Board: Frustrated with Lamictal, posted by Nathan23 on May 19, 2004, at 20:52:21

Hi Nathan,
I was on Lam and lithium for 1-1/2 years doing pretty well at 75mg until mixed state depression started breaking through (many life stresses contributed). Hoping to raise the dose to the 'therapeutic' 200, I started very slowly ramping up. At 125mg I started getting the 'itchies' but figured it was a delayed allergic reaction to our many cats. At 150mg the itching was intense and I started getting the twitchies and my skin felt on the verge of all over irritation. My mood was getting more anxious and irritable as well. Long story short, I eventually stopped lithium and lamictal because they were doing nothing for my increasing depression.

A few months later I was on a completely different drug, one whose side effects were the Stevens Johnson rash. I got it and ended up in the hospital and very sick for over 5 weeks. Moral of the story is I very strongly suspect that lamictal sensitized me to this allergic reaction and the 'itchies' were the warning signs that an inflammatory condition was setting up in my body. I'm now sensitive to many drugs I never was before. I feel like wearing a T-shirt with the words 'Got Lamictal itchies? WARNING, WARNING!!!' Good news is that I feel much better off lithium and lamictal but getting off prescription psych meds was no walk in the park. - BarbaraCat

> The side effects are upsetting me. At night things are really annoying. I get really twitchy and my legs get really restless (Restless Leg Syndrome is already in my family) to the point that I am uncomfortable. I also get that "itchy" (a bit different than itchy, but that's the best way I can explain it)feeling all over. I can feel random places in my body twitch and spasm too.
>
> During the day, I'm always tired and down, I get headaches, and I also have somewhat blurry/out of focused vision at times too and this is odd-feeling because I've always had good eyes.
>
> Recently I went to my doctor and told him about this and he decided to drop my dose from 400mg to 300mg of Lamictal and add Lithium.
>
> Well, I've been on Lithium for a couple of weeks, only just got to the 900mg mark 5 days ago, but I feel completely awful. I'm going in for my blood-level lab on Monday.
>
> Now I have all the same Lamictal side effects plus I'm flat emotionally and I feel very blah and down if anything. I seem out of it too. Like when I am driving my car (not that I'm intoxicated or unsafe) things seem slow, and when I am doing cognitive activites like reading or using the computer or taking notes in a lecture, everything just takes me more time and seems fuzzy. I am also feeling nauseous and sort of "ill."
>
> I cut out all caffiene and alcohol. I'm going to go on a low carbohydrate diet too, because I am a HUGE sugar junkie. My doctor said that people in the Bipolar Spectrum are sensitive to all kinds of changes in their moods and that the peaking and crashing of sugar blood levels can cause lots of unwanted mood fluctuations that just complicate the situation.
>
> I had a negative reaction when my doctor suggested Lithium, but I thought I should try it. I'm still giving it a fair shot, but if I don't feel much better by my next appointment, 2.5 weeks away, I'm going to have him take me off as much of all of this as possible!
>
> I'm glad I found this board. It has been helpful.
>
> Looking forward to dialoging with the group,
> -Nathan
>
>


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:BarbaraCat thread:238206
URL: http://www.dr-bob.org/babble/20040515/msgs/348856.html